Alert archive / Indiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 9, NWS Northern Indiana

April 10, 1999Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 1999, 7:01 PM EST for Starke County, Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 1999, 7:01 PM EST (00:01 UTC)
Expired
Apr 10, 1999, 8:00 PM EST
In force
59 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Starke County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFWA 102359 RRA
SVRFWA
INC149-110100-

BULLETIN- EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EST (701 PM CDT) SAT APR 10 1999

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARKE COUNTY IN NORTHWESTERN INDIANA

* UNTIL 800 PM EST

* AT 657 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A LINE
OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF LAPORTE TO 10
MILES NORTH OF RENSSELAER... MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
  ARE...
  KNOX
  NORTH JUDSON
  HAMLET
  BASS LAKE

ONE INCH SIZE HAIL OR LARGER IS LIKELY ALONG WITH DAMAGINGd WIND
GUSTS! SEEK SHELTER IMMEDIATELY.

TEH/TAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:25 PM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 10, 2:25 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
225 PM EST SAT APR 10 1999

SORRY FOR THE LATE AND BRIEF AFD...BEEN DEALING WITH CRS.

ETA AND NGM IN GOOD AGREEMENT THROUGH TOMORROW MORNING WITH BRINGING
LOW EASTWARD INTO NORTHERN OHIO. SEVERE THREAT LOOKS QUITE SMALL IN
IWX CWA...WILL NOT MENTION STRONG OR SEVERE IN IWX ZONES.
ELEVATED GENERAL THUNDER IS STILL A GOOD BET THOUGH.

LOW MOVES ON BY TOMORROW KEEPING US COOL AND SHOWERY. WRAP-AROUND
MOISTURE TOMORROW NIGHT WILL CONTINUE THE SCATTERED SHOWERS.
THICKNESSES AND 850 TEMPS INDICATE A FEW FLAKES OF SNOW COULD MIX IN
WITH THE SHOWERS LATE SUNDAY NIGHT BUT ITS NOT SIGNIFICANT ENOUGH TO
WARRANT DEPRESSING THE PUBLIC BY MENTIONING IT IN THE FORECAST.

MONDAY WILL CONTINUE COOL AND CLOUDY AS LOW PRESSURE SPINS TO OUR
NORTHEAST AND HIGH PRESSURE SETTLES DOWN INTO THE UPPER PLAINS.

PREFER COOLER FAN/FMR TEMPS OVER FWC.

SBN WC 040/051 033/052 033 12754
FWA WC 041/052 035/053 034 12754
AOH WC 043/053 037/055 036 12754

.IWX...NONE

REAUGH

In the hours before

Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Local storm report, Apr 10, 6:37 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    3 NW LA PORTE             IN    .75 INCH HAIL
04/10/99   LAPORTE                         SPOTTER REPORT
Local storm report, Apr 10, 6:37 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    3 NW LA PORTE             IN    .75 INCH HAIL
04/10/99   LAPORTE                         SPOTTER REPORT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:14 PM ESTSevere Thunderstorm WarningIWXPulaski61 min
Apr 10, 7:23 PM ESTTornado WarningIWXMarshall67 min
Apr 10, 7:25 PM ESTSevere Thunderstorm WarningIWXElkhart65 min
Apr 10, 7:40 PM ESTSevere Thunderstorm WarningIWXSaint Joseph25 min
Apr 10, 7:45 PM ESTSevere Thunderstorm WarningIWXFulton65 min
Apr 10, 8:01 PM ESTSevere Thunderstorm WarningIWXKosciusko64 min
Apr 10, 8:42 PM ESTSevere Thunderstorm WarningIWXDeKalb, Steuben63 min
Apr 10, 8:42 PM ESTSevere Thunderstorm WarningIWXWhitley63 min
Apr 10, 8:56 PM ESTSevere Thunderstorm WarningIWXAllen64 min
Apr 11, 12:05 AM ESTSevere Thunderstorm WarningIWXMiami35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.